Florida, 2010Damaging Wind in Florida, February 5, 2010
February 5, 2010 · NWS MLB · 1 event in 1 county or zone
A broken line of thunderstorms associated with a pre-frontal squall line crossed central Florida during the afternoon. While radar indicated numerous storms exhibited rotation aloft, and many areas experienced strong wind gusts which downed small branches, only one storm produced very localized wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of thunderstorms associated with a pre-frontal squall line crossed central Florida during the afternoon. While radar indicated numerous storms exhibited rotation aloft, and many areas experienced strong wind gusts which downed small branches, only one storm produced very localized wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 5, 2:21 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 5, 2:21 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EST FRI FEB 5 2010
...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA THROUGH 8 PM EST...
.DISCUSSION...
REST OF TODAY/TONIGHT...MAIN SFC LOW CONTINUES TO SWING OFF TO THE
NORTHEAST ACROSS THE DEEP SOUTH THIS AFTERNOON...WITH THE
PRE-FRONTAL SQUALL LINE MOVING IN FROM THE WEST COAST OF FLORIDA.
KTBW RADAR HAS BEEN SHOWING SOME EMBEDDED ROTATION AND STRONG WINDS
WITH THE CELLS IN THIS LINE AS IT CONTINUES TO MOVE EASTWARDS INTO
THE GULF COAST OF FL. MESOLOW ALONG THE SOUTHERN END OF THE FRONTAL
BOUNDARY CONTINUES TO DRIFT NORTHEASTWARDS AS WELL...WITH THE WARM
SST TEMPS OVER THE LOOP CURRENT IN THE GULF HELPING TO AIDE THE
BURST OF CONVECTIVE DEVELOPMENT.
LOW LEVEL WAA HAD BROUGHT TEMPS INTO THE MID 70S THIS AFTERNOON
ALONG WITH DEWPOINTS INTO THE MID AND UPPER 60S. THIS HAS
DESTABILIZED THE ENVIRONMENT A LITTLE MORE THAN MODELS INDICATED...
AS EVIDENT BY THE RAPIDLY DEVELOPING SCATTERED SHOWERS ACROSS THE
REGION.
WITH LITTLE CHANGE IN THE MID AND UPPER LEVEL DYNAMICS...THE MAIN
THREAT FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING WILL
BE WITH THE IMMEDIATE SQUALL LINE AS IT PASSES ACROSS THE STATE. A
FEW STORMS THAT DEVELOP RIGHT AHEAD OF THE SQUALL LINE WILL ALSO BE
ABLE TO TAP INTO THE FAVORABLE ENVIRONMENT AND BECOME STRONG AS
WELL. THE MAIN THREAT CONTINUES TO BE FOR DAMAGING STRAIGHT LINE
WINDS...ESPECIALLY WITH STORMS AHEAD OF THE LINE. STRONG SHEAR WITH
THE ENVIRONMENT IMMEDIATELY PROCEEDING THE LINE WILL ALSO BRING THE
POSSIBILITY FOR ISOLATED TORNADOES.
SAT-SUN...FRONTAL BOUNDARY WILL CLEAR THE STATE BY EARLY MORNING
SATURDAY WITH BRISK NW LOCAL WINDS DEVELOPING DURING THE LATE
MORNING AND THROUGH THE AFTERNOON. DESPITE A CLEARING TREND..COLD
AIR ADVECTION WILL KEEP HIGHS ARE EXPECTED TO REMAIN ONLY IN THE 60S
NORTH OF THE SPACE COAST AND OSCEOLA COUNTY NORTHWARD WITH 70S
ELSEWHERE. DRY AND COOL CONDITIONS LINGER FOR SUNDAY WITH PARTLY
SUNNY SKIES EARLY. A MARINE SURGE OF NLY WIND IS ADVERTISED DURING
THE AFTERNOON SUNDAY WHICH WILL LIKELY INCREASE CLOUDINESS BY THE
LATTER HALF OF THE DAY FROM N-S.
NEXT WEEK...(PREVIOUS) PROGRESSION OF HIGH PRESSURE ACROSS THE OH
VALLEY AND MID ATLC SEABOARD MONDAY-TUE WILL VEER WINDS STEADILY
ONSHORE WITH NO MENTIONABLE RAIN CHANCES DUE TO LACK OF DEEP
MOISTURE. FORECAST REMAINS UNCERTAIN PAST MIDWEEK WITH MID LATITUDE
CYCLONE INDICATED OVER THE UPR MS VALLEY LATE TUE MOVING TWD THE
GREAT LAKES WED. WEAK LOW PRESSURE OVER THE GULF LACKS SIGNIFICANT
DEVELOPMENT...HOWEVER INCREASING BAROCLINICITY ASCD WITH APCH OF
WAVE AND HIGHER MOISTURE SUGGEST SLIGHTLY IMPROVING RAIN CHCS TOWARD
WED WITH NEXT FRONTAL PSG LATE WED. SOUTHERN STREAM SHOWS
SIGNIFICANT FALLING HGHTS TOWARD LATE NEXT WEEK ON GFS AND TO A
LITTLE LESSER EXTENT ON ECMWF. A MORE SIGNIFICANT RAIN MAKER MAY
TAKE SHAPE UPSTREAM TOWARD DAYS 6-7.
&&
.AVIATION...LINE OF SHRAS/ISO TSRA PRECEDING A COLD FRONT MOVING
THROUGH REGION FROM 21Z-02Z. THIS BAND OF PRECIPITATION WILL CREATE
TEMPO IFR CONDS IN SHRA AND TSRA...ALONG WITH GUSTY FRONT LOOKS TO
CLEAR THE AREA AFT 09Z TONIGHT WITH PREDOMINANT VFR CONDS RETURNING.
&&
.MARINE...THROUGH TONIGHT...SCA CONDS CONTINUE WITH BUOY 41009
SHOWING WINDS ALREADY UP TO 25 KTS FROM THE SE WITH SEAS
OCCASIONALLY UP TO 8-9FT. WINDS WILL CONTINUE TO VEER TO THE SOUTH
TODAY AHEAD OF THE FRONTAL BOUNDARY AND REMAIN AT 20-30 KTS. LINE OF
SHOWERS/ISO STORMS WILL APPROACH NRN WATERS BY MI AFT...MOVING
QUICKLY OFFSHORE AS BAND CONTINUES A SOUTHWARD PROGRESSION OVER THE
AREA INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WITH WIND
GUSTS OVER 35 KTS AND ISOLATED WATERSPOUTS MAY BE POSSIBLE WITH THIS
LINE. AS FRONT PUSHES SOUTH WINDS WILL SHIFT TO THE WEST TONIGHT AND
REMAIN ELEVATED OVERNIGHT.
SAT-SUN...ADVISORY WINDS OVER ALL THE WATERS THROUGH SATURDAY
AFTERNOON WITH A POST-FRONTAL OFFSHORE ORIENTED FETCH PRODUCING
HIGHEST SEAS OVER THE OUTER WATERS. WINDS EXPECTED TO ABATE SUNDAY
BEFORE APPROACH OF NLY SURGE SUNDAY AFTERNOON INCREASES WINDS FRONT
N TO S DURING THE AFTERNOON. HEADLINES MAY BE REQUIRED ONCE AGAIN
OVER THE OUTER WATERS FOR THIS SUNDAY EVENT. WINDS/SEAS SLOWLY
DECREASE MON-TUE AND NEXT FRONT IS EXPECTED ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 56 66 39 60 / 50 0 10 10
MCO 57 66 43 63 / 60 0 0 10
MLB 59 71 42 63 / 60 0 10 10
VRB 62 72 43 64 / 60 0 10 10
LEE 55 66 40 62 / 50 0 0 10
SFB 57 68 42 63 / 50 0 10 10
ORL 56 69 43 63 / 60 0 10 10
FPR 60 73 42 65 / 60 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...MOSES
LONG TERM....GLITTO
RADAR...VOLKMER/CRISTALDIHazardous weather outlook, Feb 5, 9:33 AM EST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
933 AM EST FRI FEB 5 2010
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060415-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
933 AM EST FRI FEB 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE GULF COAST INTO
GEORGIA TODAY...BRINGING A COLD FRONTAL BOUNDARY THROUGH THE
CENTRAL FLORIDA PENINSULA THIS AFTERNOON AND EVENING. A LINE OF
SHOWERS AND STORMS WILL ACCOMPANY THIS FRONT...AND IS EXPECTED TO
REACH THE FAR NORTHWESTERN PORTIONS OF THE REGION ACROSS LAKE AND
NORTHERN VOLUSIA COUNTIES BETWEEN 2 AND 4 PM THIS AFTERNOON. THIS
LINE IS EXPECTED TO REACH INTO THE ORLANDO METRO BETWEEN 4 AND 6
PM...SOUTHERN BREVARD AND OSCEOLA COUNTIES BETWEEN 5 AND 7
PM...AND PUSH THROUGH THE TREASURE COAST LATE THIS EVENING.
THE ENVIRONMENT DEVELOPING OVER THE CENTRAL AND SOUTHERN
PENINSULA TODAY WILL LEAD TO STRONG WIND SHEAR...AND THOUGH WEAK
INSTABILITY WILL LIMIT THE COVERAGE OF STORMS...THE THREAT REMAINS
FOR ISOLATED STRONG TO SEVERE STORMS AS THE LINE MOVES THROUGH THE
REGION.
PRIMARY THREATS WILL BE STRAIGHT LINE WIND GUSTS IN EXCESS OF 45
MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. THERE WILL ALSO
EXIST A SMALL CHANCE FOR A TORNADO SHOULD STORMS DEVELOP ROTATION.
...HIGH WIND IMPACT...
WINDS WILL CONTINUE OUT OF THE SOUTH AT 20 TO 25 MPH AHEAD OF AN
APPROACHING COLD FRONT OVER THE EASTERN GULF OF MEXICO. THE STRONG
AND GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA
LAKES AND THE INTRACOASTAL WATERS. A LAKE WIND ADVISORY IS IN
EFFECT FROM 10 AM UNTIL 7 PM THIS EVENING.
...RIP CURRENT IMPACT...
SOUTH TO SOUTHEAST WINDS UP TO 20 MPH WILL RESULT IN A NORTHWARD
FLOWING CURRENT ALONG THE BEACHES WHICH WILL KNOCK SWIMMERS OFF
THE SANDBAR AND INTO DEEPER WATER. NEVER ENTER THE WATER ALONE AND
NEVER ATTEMPT TO SWIM DIRECTLY AGAINST CURRENTS THAT OCCUR IN THE
SURF ZONE. ALSO AVOID SWIMMING NEAR PIERS AND JETTIES WHERE
SEAWARD FLOWING RIP CURRENTS COULD BE STRONG.
...MARINE THUNDERSTORM GUST IMPACT...
A BAND OF SHOWERS AND STORMS AHEAD OF A COLD FRONT WILL MOVE
THROUGH THE REGION THIS AFTERNOON AND MOVE SOUTHWARD OVER EAST
CENTRAL FLORIDA AND THE COASTAL WATERS THIS EVENING. SHOWERS AND
STORMS ALONG THE LINE WILL MOVE QUICKLY TOWARDS THE NORTHEAST AND
OFFSHORE WITH THE POTENTIAL TO PRODUCE GUSTS ABOVE 35 KNOTS.
...WATERSPOUT IMPACT...
ANY STRONGER SHOWERS AND STORMS THAT MOVE OFFSHORE INTO THE
INTRACOASTAL AND ATLANTIC WATERS LATE THIS AFTERNOON INTO THE
EVENING HOURS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED
WATERSPOUTS.
...WIND AND SEA IMPACT...
SOUTH TO SOUTHEAST WINDS WILL REMAIN AROUND 20 TO 25 KNOTS AHEAD
OF AN APPROACHING COLD FRONT THROUGH THIS AFTERNOON...BUILDING
SEAS TO 7 TO 9 FEET. AS THE COLD FRONT MOVES SOUTH OVER THE AREA
TONIGHT WINDS WILL VEER TO THE WEST AND REMAIN ELEVATED. THIS WILL
CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS ACROSS THE ENTIRE
COASTAL WATERS WITH A SMALL CRAFT ADVISORY REMAINING IN EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MARINE CONDITIONS WILL REMAIN HAZARDOUS INTO THE WEEKEND AS COLD
FRONT MOVES SOUTH OF THE AREA AND BRISK WEST TO NORTHWEST WINDS
DEVELOP.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AS THE LINE OF SHOWERS
AND STORMS MOVES THROUGH THIS AFTERNOON AND EVENING AND SELF
ACTIVATE IF NEEDED.
MOSES
In the hours before
Special weather statement, Feb 5, 2:28 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EST FRI FEB 5 2010
FLZ054-058-059-064-052030-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
228 PM EST FRI FEB 5 2010
...SHOWERS AND A FEW ROTATING THUNDERSTORMS WITH STRONG GUSTY
WINDS AFFECTING OKEECHOBEE...SAINT LUCIE...MARTIN AND INDIAN RIVER
COUNTIES...
AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER FORT DRUM...MOVING NORTHEAST AT 35 MPH. OTHER
STORMS WERE LOCATED NEAR FORT PIERCE...ROSELAND AND SEBASTIAN...AND
SOUTHWEST OF STUART.
THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
THESE STORMS HAVE ALSO SHOWN PERSISTENT MODERATE TO WEAK ROTATION...
SO THERE IS THE POTENTIAL FOR STRONG STORMS TO RAPIDLY SPIN UP INTO
TORNADOES FROM OKEECHOBEE COUNTY EASTWARD ACROSS THE TREASURE COAST
COUNTIES.
MORE STORMS WILL APPROACH THIS AREA FROM LATE AFTERNOON INTO THIS
EVENING...AND A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.
CRISTALDI
Special weather statement, Feb 5, 2:31 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EST FRI FEB 5 2010
FLZ047-052000-
SOUTHERN BREVARD COUNTY-
231 PM EST FRI FEB 5 2010
...DEVELOPING STRONG THUNDERSTORMS MOVING NORTHEAST TOWARD
MELBOURNE...
AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 7 MILES SOUTH OF CAMP HOLLY FISH CAMP. THE STORM WAS
MOVING NORTHEAST AT 40 MPH.
THIS STORM WILL AFFECT...
WEST MELBOURNE...
MELBOURNE...
EAU GALLIE...
AND SATELLITE BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
15
Special weather statement, Feb 5, 3:33 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EST FRI FEB 5 2010
FLZ045-053-144-052115-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
333 PM EST FRI FEB 5 2010
...STRONG THUNDERSTORM TO MOVE ACROSS SOUTHWESTERN
LAKE...SOUTHWESTERN ORANGE...AND NORTHWESTERN OSCEOLA COUNTY...
AT 325 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG STORM 28 MILES SOUTH OF GROVELAND...NORTHWEST OF POLK
CITY..MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ANIMAL
KINGDOM...BAY HILL...MAGIC KINGDOM...WINDERMERE AND ORLOVISTA.
THIS STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
THESE STORMS HAVE ALSO SHOWN PERSISTENT WEAK TO MODERATE
ROTATION...SO THERE IS THE POTENTIAL FOR THIS STRONG STORM TO
RAPIDLY SPIN UP TORNADOES AS IT MOVES ACROSS THIS AREA.
MOSES
Special weather statement, Feb 5, 3:55 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EST FRI FEB 5 2010
FLZ041-045-046-141-147-052200-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-SEMINOLE-
355 PM EST FRI FEB 5 2010
...STRONG THUNDERSTORMS OVER INLAND VOLUSIA...AND CENTRAL SEMINOLE
AND ORANGE COUNTIES WILL MOVE RAPIDLY NORTHEAST TOWARD THE COAST...
AT 349 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG STORMS FROM 6 MILES NORTH OF LAKE HELEN TO FAIRVIEW
SHORES...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE THE GREATER
DAYTONA BEACH...SANFORD AND ORLANDO AREAS. THESE STORMS WILL
EVENTUALLY MOVE ACROSS NORTHERN BREVARD COUNTY AS WELL.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
CRISTALDI
Special weather statement, Feb 5, 5:04 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EST FRI FEB 5 2010
FLZ054-058-059-052330-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
504 PM EST FRI FEB 5 2010
...STRONG THUNDERSTORMS OVER OKEECHOBEE COUNTY WILL AFFECT SAINT LUCIE
AND SOUTHERN INDIAN RIVER COUNTIES...
AT 501 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG STORMS FROM KISSIMMEE PRAIRIE PRESERVE TO 8 MILES WEST
OF BASINGER...TO NEAR ARCHBOLD...MOVING EAST-NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FORT DRUM...
OKEECHOBEE...WINTER BEACH...FORT PIERCE AND PORT SAINT LUCIE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
CRISTALDI
Local storm report, Feb 5, 5:07 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 PM EST FRI FEB 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 5 SW BITHLO 28.52N 81.18W
02/05/2010 ORANGE FL TRAINED SPOTTER
SMALL TREE BRANCHES DOWN.
&&
MRTThunderstorm Wind, Brevard
- When
- February 5, 5:10 PM EST
- Where
- Brevard County, 3.52 mi WNW of West Eaugallie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 28.148, -80.734
Winds from a severe thunderstorm blew across Lake Washington in Melbourne and lifted the roof off a boat house on the east side of the lake. The heavy wooden roof of the structure landed on the ground about 150 yards away.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, February 5, 20104 deaths · 5 injured · 4 events
- Blizzard and Winter Storm in New Jersey, February 5 to 6, 20102 injured · $100 million · 27 events
- Blizzard and Winter Storm in Maryland, February 5 to 6, 201014 injured · $50,000 · 19 events
- Winter Storm in Ohio, February 5 to 6, 2010$6.3 million · 17 events
- Winter Storm in Delaware, February 5 to 6, 20104 injured · $1.0 million · 4 events
- Damaging Winds in Florida, February 5, 201013 injured · $8,000 · 52 kt wind · 3 events
- Winter Storm in Virginia, February 5 to 6, 2010$105,000 · 24 events
- Winter Storm and Winter Weather in North Carolina, February 5, 2010$100,000 · 9 events
- Winter Storm and Winter Weather in Pennsylvania, February 5 to 6, 20105 injured · 10 events
- Debris Flow in North Carolina, February 5, 2010$100,000 · 1 event
- Winter Storm and Flooding in West Virginia, February 5 to 6, 2010$20,000 · 29 events
- Flooding and High Wind in Alabama, February 5, 2010$43,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205511.